Alert archive / North Carolina / Freeze Warnings in 2012
Freeze Warning 3, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this freeze warning at Nov 24, 2012, 4:12 AM EST for Dare County, Hyde County, Tyrrell County, North Carolina. It took effect at Nov 25, 2012, 12:00 AM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2012, 4:12 AM EST (09:12 UTC)
- In effect from
- Nov 25, 2012, 12:00 AM EST
- Expired
- Nov 25, 2012, 8:00 AM EST
- In force
- 8 hr
- Issued by
- NWS Newport/Morehead City, NC
Counties Dare County, NC, Hyde County, NC, Tyrrell County, NC
The radar
The Morehead City radar (KMHX), 127 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 9.2 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1951 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
108 WWUS72 KMHX 240912 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 412 AM EST SAT NOV 24 2012 .COLD HIGH PRESSURE WILL BUILD OVER THE REGION TODAY SETTING THE STAGE FOR EXCELLENT RADIATIONAL COOLING TONIGHT. SEVERAL HOURS OF SUB-FREEZING TEMPERATURES ARE LIKELY OVER TYRRELL AND MAINLAND HYDE AND DARE COUNTIES LATE TONIGHT INTO EARLY SUNDAY MORNING. NCZ046-047-081-242100- /O.UPG.KMHX.FZ.A.0003.121125T0500Z-121125T1200Z/ /O.NEW.KMHX.FZ.W.0003.121125T0500Z-121125T1300Z/ TYRRELL-MAINLAND DARE-MAINLAND HYDE- INCLUDING THE CITY OF...COLUMBIA 412 AM EST SAT NOV 24 2012 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EST SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES...UPPER 20S TO LOWER 30S. * TIMING...LATE SATURDAY NIGHT INTO EARLY SUNDAY MORNING. * IMPACTS...FREEZING TEMPERATURES COULD BE HARMFUL TO SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
1 follow-up statement
282 WWUS72 KMHX 242056 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 356 PM EST SAT NOV 24 2012 .COLD HIGH PRESSURE WILL BUILD OVER THE REGION TONIGHT SETTING THE STAGE FOR EXCELLENT RADIATIONAL COOLING. SEVERAL HOURS OF SUB-FREEZING TEMPERATURES ARE LIKELY OVER TYRRELL AND MAINLAND HYDE AND DARE COUNTIES LATE TONIGHT INTO EARLY SUNDAY MORNING. NCZ046-047-081-251200- /O.CON.KMHX.FZ.W.0003.121125T0500Z-121125T1300Z/ TYRRELL-MAINLAND DARE-MAINLAND HYDE- INCLUDING THE CITY OF...COLUMBIA 356 PM EST SAT NOV 24 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EST SUNDAY... * TEMPERATURES...IN THE LOWER 30S. * TIMING...LATE TONIGHT INTO EARLY SUNDAY MORNING. * IMPACTS...FREEZING TEMPERATURES COULD BE HARMFUL TO SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this freeze warning went out at Nov 24, 3:31 AM EST, 41 minutes earlier.
Area forecast discussion, Nov 24, 3:31 AM EST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
331 AM EST SAT NOV 24 2012
.SYNOPSIS...
HIGH PRESSURE BUILDS ACROSS THE REGION INTO EARLY NEXT WEEK.
ANOTHER COLD FRONT WILL CROSS THE REGION EARLY IN THE WEEK THEN HIGH
PRESSURE REBUILDS THROUGH MID WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 325 AM SATURDAY...STG CAA WILL KEEP HIGH TEMPS FROM
CLIMBING MUCH ABOVE 50 TODAY UNDER SUNNY SKIES. BRISK NW WINDS
EXPECTED AS HIGH PRES BUILDS IN BEHIND THE FRONT FROM THE WEST.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/...
AS OF 325 AM SATURDAY...HIGH PRES BUILDS ACROSS THE REGION AS AN
UPPER LEVEL TROUGH MOVES OFF THE MID ATLANTIC COAST. WITH CLEAR
SKIES AND WINDS DROPPING OFF EXPECT GOOD RADIATIONAL COOLING
TONIGHT. DEWPOINTS LOWER FROM UPPER TEENS CSTL PLAINS TO THE LOW
20S COAST. EXPECT A FREEZE FOR ALL AREAS EXCEPT THE OBX. MINS WILL
RANGE FROM THE UPR 20S/LWR 30S INLAND TO THE MID/UPPER 30S FOR THE
OBX. SINCE MAINLAND HYDE/DARE AND TYRRELL COUNTIES HAVE NOT HAD A
KILLING FREEZE THIS SEASON WILL ISSUE A FREEZE WARNING FOR LATE
TONIGHT INTO EARLY SUNDAY MORNING.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
AS OF 230 AM SAT...LATEST RUN OF THE MODELS IN GOOD AGREEMENT AT
THE BEGINNING OF THE LONG TERM PERIOD THROUGH 12Z MONDAY. HIGH
PRESSURE OVER THE DEEP SOUTH WILL MOVE EAST OFF THE COAST SUNDAY
NIGHT AND CONTINUE MOVING EAST ON MONDAY. AFTER THAT THE ECMWF AND
GFS DO A RATHER POOR JOB HANDLING THE FRONT PASSING THROUGH MONDAY
NIGHT AND A LOW FORMING ON THE FRONT OFF THE SOUTHEAST COAST.
PREFER TO FOLLOW THE HPC GUIDANCE. CHANCE POPS FOR TUESDAY AND
TUESDAY NIGHT STILL LOOK GOOD. NO THUNDER THOUGH AS INSTABILITY
WILL BE VERY WEAK.
&&
.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
SHORT TERM /THROUGH TONIGHT/...
AS OF 325 AM SATURDAY...VFR CONDS EXPECTED THRU THE PERIOD. COLD
HIGH PRES BUILDS IN BEHIND THE FRONT THROUGH TONIGHT WITH CLR
SKIES EXPECTED. WIND GUSTS UP TO 20 KT EXPECTED FROM LATE MORN
THROUGH THIS AFTN.
LONG TERM /SUNDAY THROUGH WEDNESDAY/
AS OF 230 AM SAT...VFR THROUGH THE PERIOD. SCATTERED SHOWERS
POSSIBLE TUESDAY AND TUESDAY NIGHT...OTHERWISE DRY.
&&
.MARINE...
SHORT TERM /TONIGHT AND SATURDAY/...
AS OF 325 AM SATURDAY...STG CAA BEHIND COLD FRONT WILL RESULT IN
STG NW WINDS 20-30 KT WITH GUSTS FROM 30 TO 35 KT ACROSS THE
COASTAL WATERS AND SEAS 5-8 FT. SCA CONDS EXPECTED FOR ALL OF THE
COASTAL WATERS INCLUDING THE SOUNDS THROUGH THIS EVE. SCA CONDS
LINGER FOR THE NRN AND CNTRL CSTL WATERS THROUGH EARLY SUN MORN.
LONG TERM /SUNDAY THROUGH WEDNESDAY/
AS OF 230 AM SAT...MODELS IN GOOD AGREEMENT THROUGH 12Z MONDAY.
DIFFERENCES SHOW UP HOWEVER BEGINNING TUESDAY SO WILL USE HPC
DEPICTION OF SURFACE FEATURES BEGINNING 12Z. A COLD FRONT WILL
PASS THROUGH MONDAY NIGHT VEERING WINDS FROM SOUTHWEST TO
NORTHWEST. NORTHWEST FLOW WILL CONTINUE THROUGH TUESDAY AND INTO
WEDNESDAY.
&&
.TIDES/COASTAL FLOODING...
AS OF 325 AM SATURDAY...HWY 12 AT MIRLO BEACH WILL LIKELY CONTINUE
TO HAVE MINOR FLOODING AT TIMES OF HIGH TIDE TODAY. SPECIAL
WEATHER STATEMENT IN EFFECT UNTIL 6 AM THIS MORNING.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...FREEZE WARNING FROM MIDNIGHT TONIGHT TO 8 AM EST SUNDAY FOR
NCZ046-047-081.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR AMZ130-
135.
SMALL CRAFT ADVISORY UNTIL 7 AM EST SUNDAY FOR AMZ150-152-154.
SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR AMZ156-
158.
&&
SYNOPSIS...JAC
NEAR TERM...JAC
SHORT TERM...JAC
LONG TERM...HSA
AVIATION...JAC/HSA
MARINE...JAC/HSA
TIDES/COASTAL FLOODING...JACHazardous weather outlook, Nov 24, 12:37 AM EST, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1237 AM EST SAT NOV 24 2012 NCZ029-044-045-079-080-090>095-098-104-250545- MARTIN-PITT-WASHINGTON-GREENE-BEAUFORT-DUPLIN-LENOIR-JONES-CRAVEN- PAMLICO-CARTERET-ONSLOW-OUTER BANKS HYDE- 1237 AM EST SAT NOV 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A WIDESPREAD FREEZE IS EXPECTED SATURDAY NIGHT AND EARLY SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-250545- OUTER BANKS DARE- 1237 AM EST SAT NOV 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. MINOR COASTAL FLOODING AROUND HIGH TIDE LATE TONIGHT IS LIKELY NEAR MIRLO BEACH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. MINOR COASTAL FLOODING AROUND HIGH TIDE WILL BE POSSIBLE NEAR MIRLO BEACH SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ046-047-081-250545- TYRRELL-MAINLAND DARE-MAINLAND HYDE- 1237 AM EST SAT NOV 24 2012 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. A WIDESPREAD FREEZE IS EXPECTED SATURDAY NIGHT AND EARLY SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Nov 24, 1:57 AM EST, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 157 AM EST SAT NOV 24 2012 NCZ103-241115- OUTER BANKS DARE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 157 AM EST SAT NOV 24 2012 ...MINOR OCEAN OVERWASH POSSIBLE ON OUTER BANKS DARE COUNTY... CONTINUED SEAS OF 6 TO 8 FEET WILL CONTRIBUTE TO MINOR OCEAN OVERWASH AT HIGH TIDE AROUND 4 AM THIS MORNING. THE AREA MOST VULNERABLE TO OVERWASH WILL BE AROUND MIRLO BEACH WHERE THE DUNES WERE SEVERELY DAMAGED DURING PREVIOUS STORMS.
Nearby
Freeze Warnings in North Carolina, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.